Missouri, 2025Damaging Winds in Missouri, August 19, 2025
August 19, 2025 · NWS EAX · 3 events in 1 county or zone
During the early morning hours of August 19th, a complex of storms brought severe wind gusts due to a microburst to portions of western Jackson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours of August 19th, a complex of storms brought severe wind gusts due to a microburst to portions of western Jackson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 19, 3:16 AM CST, 1 hour 31 minutes earlier. Its key messages:
- Isolated to scattered showers and thunderstorms early this morning. A few storms may pack strong winds and heavy rainfall.
- Heat index values around much of the region reach near to just above 100F. Some areas near Butler and Clinton could briefly see heat index values near 105F.
- Additional storms are possible later this afternoon and evening across southern portions of the CWA (I-70/US-50 south) more likely along the I-44 corridor.
Area forecast discussion, Aug 19, 3:16 AM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
416 AM CDT Tue Aug 19 2025
.KEY MESSAGES...
- Isolated to scattered showers and thunderstorms early this
morning. A few storms may pack strong winds and heavy
rainfall.
- Heat index values around much of the region reach near to
just above 100F. Some areas near Butler and Clinton could
briefly see heat index values near 105F.
- Additional storms are possible later this afternoon and
evening across southern portions of the CWA (I-70/US-50 south)
more likely along the I-44 corridor.
&&
.DISCUSSION...
Issued at 415 AM CDT Tue Aug 19 2025
A cooler air mass is slowly working its way into the region.
Satellite and radar imagery through the night shows a couple
mesoscale convective systems around the region, one over northern KS
and another over northern IL. Satellite imagery also shows a
boundary across west central MO which is likely the boundary between
the antecedent hot air mass of the past week and the cooler one that
is steadily making its way into the area. Outflow boundaries
ejected by the nearby MCS are moving through the area providing just
enough lift to initiate some isolated elevated thunderstorms this
morning. These storms have been relatively short lived as upper
level flow has been relatively weak with just enough instability to
initiate storms, but not enough to sustain them. Some storms have
been able to harness the instability and build quickly; however,
this also leads to them to dissipate quickly. The results in
potential downbursts and microbursts winds around 40-50 MPH along with
heavy rainfall.
The boundary between the hot and cooler air mass will be the primary
focus feature for todays weather outlook. This boundary has made it
a bit farther south than previous model guidance forecast suggested
which shifts the storm potential farther south. The boundary has
retreated a little further north with influence from the MCS to the
west as well as a weakening upper level ridge extending from eastern
OK through WV. The end result is this feature sitting across east
central KS and west central MO from around Garnett, KS through
Columbia, MO.
Solar heating through the day will enhance differential heating
across this boundary. South of the boundary, diurnal heating plus
southerly flow brings heat indices above 100-105F. The location of
this boundary through our southern tier of counties looks to limit
the potential for hazardous heat to a small portion of the
afternoon. Any clouds or storms that form due to the boundary may
also tamper with heat indicies. Heat index values north of the
boundary are expected to be lower thanks to weak northerly flow at
most all levels. Unfortunately, this flow will not be enough to keep
hot and humid conditions away, but it will limit most areas from
exceeding 100-102F.
Differential heating across this boundary also serves as a catalyst
for slight warm frontogenesis and initiate isolated to scattered
convection across our southern two tiers of counties. With vertical
profiles showing generally weak flow across all levels, it will
likely take an outflow boundary or some other catalyst to initiate
storms. Like this morning, this will likely keep any storms that
form to behave more like pulse storms rather than robust
convection. Expected CAPE values around 1500-3000 J/kg show the
potential for strong updrafts which could produce a strong storm
with heavy rainfall and potentially damaging winds; however, these
are expected to be quite short lived; yielding a marginal risk for
strong to severe storms later this afternoon.
The cooler air mass to the north continues to track southward
through the day bringing more seasonal conditions starting Wednesday
through the rest of the week. Another wave of cooler air looks to
move in towards the weekend bringing our next notable chance of
precipitation while also ushering in even cooler temperatures with
prospective highs in the mid to upper 70s.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1115 PM CDT Mon Aug 18 2025
VFR conditions through the period. Light and variable winds
through the overnight. Mixing will lead to light north-northeast
throughout the daylight with few-scattered cumulus near 3K.
Outside chance of a thunderstorm or two, but confidence is low
so left mention out of the terminals for the time being.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...Pesel
AVIATION...BT
Hazardous weather outlook, Aug 19, 4:05 AM CST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Tue Aug 19 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Tue Aug 19 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
- Isolated to scattered showers and thunderstorms early this
morning. A few storms may pack strong winds and heavy
rainfall.
- Heat index values around much of the region reach near to
just above 100F. Some areas near Butler and Clinton could
briefly see heat index values near 105F.
- Additional storms are possible later this afternoon and
evening across southern portions of the CWA (I-70/US-50 south)
more likely along the I-44 corridor.
In the hours before
Special weather statement, Aug 19, 3:31 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
431 AM CDT Tue Aug 19 2025
KSZ103-104-MOZ028-029-191000-
Wyandotte KS-Leavenworth KS-Platte MO-Clay MO-
431 AM CDT Tue Aug 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WYANDOTTE...EAST
CENTRAL LEAVENWORTH...WEST CENTRAL CLAY AND SOUTHEASTERN PLATTE
COUNTIES THROUGH 500 AM CDT...
At 431 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Kansas City Intl Arpt, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gladstone, Lansing, Smithville, Parkville, Platte City, North Kansas
City, Riverside, Weatherby Lake, Kansas City Kansas, Kansas City Intl
Arpt, Kansas City, Lake Waukomis, Ferrelview, Platte Woods, Oakview,
Northmoor, Houston Lake, Tracy, Farley, and Oakwood Park.
This includes the following highways...
Interstate 70 in Missouri near mile marker 0.
Interstate 70 in Kansas between mile markers 418 and 423.
Interstate 29 between mile markers 2 and 20.
Interstate 635 between mile markers 5 and 12.
Interstate 435 between mile markers 18 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3922 9490 3938 9479 3933 9448 3907 9463
TIME...MOT...LOC 0931Z 298DEG 19KT 3927 9476
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDBSpecial weather statement, Aug 19, 4:35 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Tue Aug 19 2025
KSZ104-105-MOZ028-029-037-191100-
Johnson KS-Wyandotte KS-Platte MO-Jackson MO-Clay MO-
535 AM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WYANDOTTE...NORTHEASTERN
JOHNSON...SOUTHWESTERN CLAY...SOUTHEASTERN PLATTE AND NORTHWESTERN
JACKSON COUNTIES THROUGH 600 AM CDT...
At 535 AM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City, Kansas, or near Parkville, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kansas City, Overland Park, Independence, Shawnee, Leawood,
Gladstone, Prairie Village, Merriam, Mission, Parkville,
Edwardsville, North Kansas City, Fairway, Mission Hills, Sugar Creek,
Riverside, Weatherby Lake, Westwood, Lake Quivira, and Kansas City
Kansas.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 8.
Interstate 70 in Kansas between mile markers 411 and 423.
Interstate 35 in Missouri between mile markers 0 and 9.
Interstate 35 in Kansas between mile markers 226 and 235.
Interstate 29 between mile markers 0 and 6.
Interstate 635 between mile markers 0 and 12.
Interstate 435 between mile markers 9 and 14, between mile markers
55 and 64, and between mile markers 74 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3910 9484 3925 9472 3914 9441 3889 9461
TIME...MOT...LOC 1035Z 303DEG 24KT 3914 9470
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDBThunderstorm Wind, Jackson
- When
- August 19, 4:47 AM CST to 4:51 AM CST
- Where
- Jackson County, 3.2 mi SSW of Kansas City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.040, -94.600
Numerous trees and tree limbs blown down from near West 47th Street and Roe Boulevard to West 55th Street and Wornall Road, and from West 34th Street and Southwest Trafficway to Shawnee Mission Parkway and Mission Road.
Thunderstorm Wind, Jackson
- When
- August 19, 4:50 AM CST to 4:53 AM CST
- Where
- Jackson County, 4.17 mi SSW of Kansas City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.022, -94.593
Large tree down at 58th and Wornall due to microburst as reported by KMBC.
Thunderstorm Wind, Jackson
- When
- August 19, 4:51 AM CST to 4:53 AM CST
- Where
- Jackson County, 3.55 mi SSW of Kansas City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.030, -94.585
Large tree uprooted near Brookside Blvd and 53rd Street due to microburst as reported by KMBC.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, August 19, 2025$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Oklahoma, August 19, 2025$212,000 · 74 kt wind · 9 events
- Damaging Winds and Lightning Strike in Kansas, August 19, 2025$100,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, August 19, 2025$51,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, August 19, 2025$46,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, August 19 to 20, 20251.25 in hail · 34 events
- Tornado and Damaging Winds in Texas, August 19, 2025$33,000 · 61 kt wind · 6 events
- Damaging Wind in Tennessee, August 19, 20251 injured · $25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 202550 kt wind · 25 events
- Damaging Winds in Arkansas, August 19, 2025$26,000 · 50 kt wind · 4 events
- Damaging Wind in Indiana, August 19, 2025$25,000 · 55 kt wind · 1 event
- Damaging Winds in Mississippi, August 19, 2025$19,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275470, 1275469, 1275471.